Facebook Pixel

Ovarian Cyst and Birth Control

By November 14, 2011 - 8:15am
Rate This

I have been having irregular period issues and ovarian cyst issues for almost a year now. Last month I found out that the ovarian cysts have grown larger on both my right and left side. I was bleeding from September 21 until beginning of November and it was becoming extremely heavy bleeding. So when I went to my gyno he recommended I go back on the pill. And so since then I have been taking the pill.

As of right now, I am at work and I am having constant pain on both my right and left side. It is pain I can bear..and I may take tynenol/advil if it still continues….My question is can I still end up having pain even though I am on the pill right now? Could my cysts possibly grow larger even though I am currently taking birth control pills??

Add a Comment1 Comments

Hi Pasntai,

Unfortunately, yes, the size of your cysts can be the reason why you are in so much pain. The birth control pills can help shrink or prevent new cysts from forming, howeverm it is not guaranteed that the pills will shrink large cysts that have already formed. You may choose to have these cysts surgically removed if they are still large and then continue with your birth control therapy to prevent new ones from forming.

Please see your doctor and keep us updated,


November 14, 2011 - 8:49am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Ovarian Cysts

Get Email Updates

Ovarian Cysts Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!